MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; NON-DEGRADABLE FIXATN FASTENER
Model Number TIGHTROPE ABS, 14 MM BUTTON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction surgery while tensioning the tibial tightrope with the abs button, the button broke into two parts.The broken piece was retrieved out of the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.The abs tightrope was tightened and then fixed a new tightrope with the wires of the tightrope and a staple.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged, ar-1588tb-1, tightrope® abs, button, round, ø 14 mm, serial/batch number (b)(6), was received for investigation.Visual evaluation noted that the abs button was broken in half.Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.Per dfu-0147 revision 2: "g.Precautions.1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.".
 
Event or Problem Description
Update dw 28-jan-2025: further information was provided that not direct harm was caused to the patient, but the surgery was extended by approximately 30min.

Brand Name
TIGHTROPE ABS, 14 MM BUTTON
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21303790
Report Number1220246-2025-00149
Device Sequence Number8084122
Product Code MBI
UDI-Device Identifier00888867019638
UDI-Public(01)00888867019638(11)240924(17)290831(10)15321637
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE ABS, 14 MM BUTTON
Device Catalogue NumberAR-1588TB-1
Device Lot Number15321637
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown